Drought, Perry
- When
- February 10, 6:00 AM CST to February 28, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.084, -89.367 (the zone’s center; the record gives no point)
52 at Carbondale, resulted in northwestern portions of Southern Illinois entering D2 (Severe Drought) mid-month. Occurring in between the '25 and '26 growing seasons, impacts from drought in February were very limited.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Near record dry conditions in February with half an inch to an inch of precipitation for the month, around 2.5-3 below normal, and a near record to record dry winter across Southern Illinois, including a record dry 2.52 at Carbondale, resulted in northwestern portions of Southern Illinois entering D2 (Severe Drought) mid-month. Occurring in between the '25 and '26 growing seasons, impacts from drought in February were very limited. Drought conditions continued into March.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 10, 5:35 AM CST, 25 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Paducah KY 535 AM CST Tue Feb 10 2026 .KEY MESSAGES... - Patchy dense fog is possible through the early morning hours, with the highest potential in Southeast Missouri and neighboring portions of Western Kentucky and Southern Illinois. - High temperatures today will be well above normal with a 40+% chance of 70 degree high temperatures in the Ozark Foothills and near the KY-TN border. - A cold front moving through late today brings light showers during the evening, mainly in Western Kentucky, with cooler (but still near to slightly above normal) temperatures for the remainder of the week. - A rainy weekend remains in the forecast with storm totals of 1 to 2.5 inches with amounts highly dependent upon the still wobbling track of the system. && .UPDATE... Issued at 534 AM CST Tue Feb 10 2026 Updated the aviation section for the 12Z TAF issuance. && .DISCUSSION... Issued at 306 AM CST Tue Feb 10 2026 A sharp temperature gradient is present across the Quad State region early this morning as a warm front is located in far southern portions of the region. Winds are generally calmer for much of the Quad State compared to locations further north and south which has led to large swings in temperature depending on whether the strong surface inversion sets up or mixes out. Temperatures up north have dropped to around 30 while Murray, KY is in the lower 50s. Some locations have warmed or cooled 10 degrees within an hour as wind calms or picks up again. Cape Girardeau and Poplar Bluff have dropped to quarter mile visibility at times, though traffic cameras suggest this is very localized patchy dense fog. Models show SEMO and neighboring portions of S.IL and W.KY as the most favorable for fog formation. Generally, low temperatures will be reached sooner rather than later as winds increase closer to dawn as the warm front slowly lifts northward. An elongated area of low pressure to our west drifts towards the region and brings a cold frontal passage through the Quad State late afternoon through the evening. Strong warm advection ahead of the front will lift temperatures into the 60s for the most part (ensembles suggest the Evansville area may fall short), with some locations in the Ozarks and along the KY-TN border reaching the 70s. Showers begin to develop in a SW to NE orientation mid to late afternoon, with coverage most widespread in the evening over Western Kentucky. Amounts will be trivial, around a tenth of an inch or less. Northerly flow drops temperatures to near freezing tonight, despite the 60s-70s highs. Much cooler conditions remain through the rest of the workweek, albeit still near to slightly above normal, highs in the lower 50s and lows near freezing with a slow climb through the week. High pressure keeps conditions dry Wednesday, while a weak disturbance moving in from the northwest keeps a slight chance PoP in for parts of the forecast area Thursday night. The main weather event continues to be a weekend system as low pressure emerges from the Four Corners region and moves eastward. Across the three ensembles, the GEPS is further north, centered over the Quad State Sunday morning, the ENS is well to the south centered over Mississippi with not a single member placing the low in the Quad State, and the GEFS is in between but also a tad slower. Precipitation, unsurprisingly, is higher in the GEPS. Generally 1-2.5 inches of precip is forecast over the weekend, with the higher amounts more likely to be in SEMO and along the KY-TN border, which is the case for all three ensembles. With snow having mostly melted off at this point, there should be a decent duration between snowmelt and the weekend rain event to avoid flooding issues. The NBM doesn't have any thunder included for now, but it is a possibility for a more northern track scenario. The upper low with this system crosses through on Sunday bringing ridging and dry conditions for early next week with temperatures remaining above normal. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 534 AM CST Tue Feb 10 2026 LLWS will be present this morning before surface winds pick up. Vsby reductions start the day, mainly in Southeast Missouri and nearby areas, with fog clearing up a couple hours after sunrise. MVFR cigs develop later in the afternoon as a cold front makes its way through, with showers beginning late afternoon and becoming more commonplace in Western Kentucky for the evening hours. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...ATL DISCUSSION...ATL AVIATION...ATL
Hazardous Weather Outlook National Weather Service Paducah KY 120 PM CST Mon Feb 9 2026 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 120 PM CST Mon Feb 9 2026 /220 PM EST Mon Feb 9 2026/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Special Weather Statement National Weather Service PADUCAH KY 135 AM CST Tue Feb 10 2026 ILZ084-088-092-093-KYZ001>004-MOZ076-086-087-100-107>112-114- 101400- Jackson-Union-Alexander-Pulaski-Fulton-Hickman-Carlisle-Ballard- Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler- Stoddard-Scott-Mississippi-New Madrid- Including the cities of Carbondale, Murphysboro, Jonesboro, Cairo, Mound City, Hickman, Clinton, Bardwell, Wickliffe, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 135 AM CST Tue Feb 10 2026 ...Locally dense fog early through early this morning... Locally dense fog is developing in portions of Southeast Missouri shortly after midnight. Patchy dense fog is possible through the early morning in Southeast Missouri and neighboring portions of Southern Illinois and Western Kentucky in areas where surface winds remain calm. Use caution when driving as changes in visibility may be rapid. ATL
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2026Every state in 2026This day in weather historyWarnings in Illinois, February 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1314679, 1314680, 1314681, 1314682, 1314683, 1314684.